MAUDE Adverse Event Report: SYNTHES GMBH SM BATT DRIVE 14.4 VLT LITHIUM ION BATT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH SM BATT DRIVE 14.4 VLT LITHIUM ION BATT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 532.103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/24/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: k- wire device, chuck device, battery casing device, small battery drive device, (b)(6) 2021.The lot number was unknown; therefore, the device manufacture date is unknown.The manufacturing site name is unknown.The reporter¿s phone number and complete facility address were not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
This is report 4 of 4 for the same event: it was reported from (b)(6) that during a proximal humeral fracture surgery, while using a ¿nail (mdm product)¿ and the chuck device, it was discovered that at the time of insertion of the lateral fixation screw, while drilling the proximal part of the upper arm, the k-wire device (competitors¿ product) for temporary fixation interfered/had contact with the chuck, causing the k-wire to enter the body, and reaching the patient's heart.It was reported that the patient expired.The exact date of the patient¿s death was not reported.It was reported that the battery device was used together with the small battery drive device, battery casing device and the chuck device.It was not reported if there were any delays in the surgical procedure or if a spare device were available for use.There were no reports of any allegation of malfunction against the devices.There was patient involvement reported.Multiple attempts were made to obtain additional information regarding the event.The reporter was unable to provide any additional information regarding this event.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SM BATT DRIVE 14.4 VLT LITHIUM ION BATT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11797303
Report Number8030965-2021-03516
Device Sequence Number3869568
Product Code HWE
UDI-Device Identifier07611819408333
UDI-Public07611819408333
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number532.103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;